Journal of Mathematics and Statistics

A MATHEMATICAL ANALYSIS OF THE INCLUSION OF INSTITUTIONAL BETTING FUNDS INTO STOCK MARKET: THE CASE OF TECHNICAL AND FUNDAMENTAL PAYOFF MODELS IN HORSERACE BETTING

Craig George Leslie Hopf and Gurudeo Anand Tularam

DOI : 10.3844/jmssp.2014.390.400

Journal of Mathematics and Statistics

Volume 10, Issue 3

Pages 390-400

Abstract

Horserace win and place returns have yet to be considered seriously as portfolio inputs in financial trading markets. However there exist technical and fundamental stochastic models of parametric and nonparametric distribution that appear to optimize expected returns from win and place investing in the horserace wagering market. In this study, a complex number optimization technique is introduced and applied to develop a deterministic betting model that calculates actual returns from the win and place betting. Using classes of models mentioned, field win bet payoff results were generated for a sample of successive global galloper races from Australasia, Asia and the United Kingdom. It was noted double digit returns exceeding 10% were consistently achieved within minutes of horserace investing, with arbitrage opportunity locked into prerace from the deterministic model. The results from this study provide evidence for serious investigation into the inclusion and benefit of Institutional Betting Funds into the local stock market.

Copyright

© 2014 Craig George Leslie Hopf and Gurudeo Anand Tularam. This is an open access article distributed under the terms of the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original author and source are credited.